Alert archive / Oklahoma / River Flood Advisories in 2020

River Flood Advisory 5, NWS Tulsa, OK

January 17, 2020Cherokee County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at Jan 17, 2020, 8:30 AM CST for Cherokee County, Oklahoma. It was in force for 70 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2020, 8:30 AM CST (14:30 UTC)
Expired
Jan 20, 2020, 6:09 AM CST
In force
70 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Cherokee County, OK

The radar

The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2). The gauge peaked at 10.01 ft at Jan 19, 2020, 7:00 AM CST.

actionminormoderate810121401/1701/1801/1901/2001/21
Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Jan 17, 5:52 AM CST, 2 hours 38 minutes earlier.

Area forecast discussion, Jan 17, 5:52 AM CST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
552 AM CST Fri Jan 17 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Widespread rain showers will continue to be possible across the
CWA through this evening. There may be some breaks in the precip
and will carry VCSH for timing. Also through the day...MVFR to
LIFR ceilings are forecast to spread west to east across the CWA
with LIFR/IFR conditions common for the evening hours ahead of a
cold front forecast to push through overnight tonight. There is an
isolated potential for thunder along the front overnight...though
for now will keep just a mention of rain showers with the
uncertainty of any one location reporting thunder. Behind the
front...improving conditions with precip tapering off and ceilings
lifting back to VFR for Eastern Oklahoma and MVFR for Northwest
Arkansas. Breezy east to southeast winds today should become more
southerly this evening and westerly/gusty behind the front
tonight.

&&

.PREV DISCUSSION... /Issued 315 AM CST Fri Jan 17 2020/

DISCUSSION...
Impressive low-level warm air advection persists across the
region, with areas of light/moderate rain (and a few pockets of
sleet) noted. Surface temperatures have gradually warmed to at or
just above freezing in northwestern Osage county, although of more
concern is the higher terrain of northwest Arkansas. Wet bulbing
is occurring in these areas as light precipitation continues to
fall in the initially dry airmass, and recent surface observations
combined with HRRR output suggests some areas sub-32F
temperatures. As such, some light freezing rain will be possible
into the morning hours, especially in the higher terrain of
Carroll and Madison counties.

Will go with a winter weather advisory for light freezing rain
through late morning, and this may need to be extended if it
becomes apparent that the cold air will remain wedged in longer
than initially anticipated.

Otherwise, expected of areas of rain to continue through the day
and into the evening, with rainfall amounts around 1-1.5"
possible. A rumble of thunder isn't completely out of the question
this evening as the cold front approaches, with rain shifting east
of the area by late Friday night.

Seasonally cool weather is expected through the weekend, with
even colder temperatures on Monday as a brief shot of Arctic air
dips into the region. Another upper system arrives by mid-week,
and cold air may linger enough to warrant a mention of a light
wintry mix by early Wednesday. Rain chances continue into Thursday
and Thursday night, along with moderating temps.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   46  38  47  26 / 100  80   0   0
FSM   45  42  52  27 /  60 100   0   0
MLC   49  42  49  26 /  80 100   0   0
BVO   44  35  47  23 / 100  60   0   0
FYV   44  40  47  25 /  80 100   0   0
BYV   42  39  47  26 /  80 100   0   0
MKO   45  39  47  27 /  90 100   0   0
MIO   44  35  45  24 / 100  90   0   0
F10   48  40  48  26 /  90  90   0   0
HHW   51  46  54  29 /  70 100   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...Winter Weather Advisory until 10 AM CST this morning for ARZ002-
     011.

&&

AVIATION.....20
Hazardous weather outlook, Jan 17, 4:52 AM CST, 3 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 AM CST Fri Jan 17 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 AM CST Fri Jan 17 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 6 PM.

WINTER WEATHER.
	ICE ACCUMULATION.
	RISK...Limited.
	AREA...Carroll and Madison Counties of Far Northwest Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Northeast Oklahoma and Far Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Light freezing rain remains possible through the morning hours
across Carroll and Madison counties of far Northwest Arkansas
before temperatures warm back above freezing this afternoon. Ice
accumulations of a light glaze to a few hundredths of an inch will
possible...which could create slick bridges and overpasses. The
greater potential will be within the higher terrain locations. A
winter weather advisory is in effect for these locations through
10 AM.

Widespread additional heavy rainfall amounts in the range of three
quarters of an inch to around one and a half inches will also
remain possible for Eastern Oklahoma and Northwest Arkansas
through tonight. The higher of these amounts look to be along and
north of Interstate 40. A cold front is forecast to enter Eastern
Oklahoma late this evening and push across Northwest Arkansas
overnight tonight. Isolated thunderstorm potential will be
possible along and ahead of the front. Precipitation should taper
off behind the front from west to east overnight tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...High Wind Potential.
SUNDAY THROUGH TUESDAY...No Hazards.
WEDNESDAY...Winter Weather Potential.
THURSDAY...Thunderstorm Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...
Gusty northwesterly winds will be possible Saturday behind the
exiting cold front. Dry weather is then forecast into the first
half of next week before another low pressure system looks to move
across the Plains. There may be a window for some light wintry
weather Wednesday morning. Otherwise...rain chances become
possible Wednesday with rain and thunderstorm chances Thursday
before the storm system exits the region.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 6:54 PM CSTRiver Flood WarningTSAOttawa60 hr
Jan 17, 8:27 AM CSTRiver Flood WarningTSACreek29 hr
Jan 17, 1:40 PM CSTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware57 hr
Jan 17, 2:41 AM CSTWinter Weather AdvisoryTSACarroll, Madison7 hr

Nearby

River Flood Advisories in Oklahoma, 2020Every river flood advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.